Alert archive / Pennsylvania / Wind Chill Advisories in 2015
Wind Chill Advisory 4, NWS State College, PA
NWS State College, PA issued this wind chill advisory at Feb 2, 2015, 2:48 PM EST for 14 counties in Pennsylvania. It took effect at Feb 3, 2015, 1:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2015, 2:48 PM EST (19:48 UTC)
- In effect from
- Feb 3, 2015, 1:00 AM EST
- Expired
- Feb 3, 2015, 7:54 AM EST
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Schuylkill County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 46 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 672 m²/s²
- 0-3 km storm-relative helicity
- 640 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356 WWUS41 KCTP 021948 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 248 PM EST MON FEB 2 2015 PAZ004>006-010>012-017>019-024-037-041-042-045-046-053-058-030800- /O.NEW.KCTP.WC.Y.0004.150203T0600Z-150203T1400Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...MANSFIELD...WELLSBORO... LAPORTE...LOCK HAVEN...WILLIAMSPORT...BLOOMSBURG...BERWICK... POTTSVILLE 248 PM EST MON FEB 2 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY. * LOCATIONS...MUCH OF NORTH-CENTRAL PENNSYLVANIA * HAZARD TYPES...LOW WIND CHILLS * WIND CHILL READINGS...AS LOW AS 16 BELOW * TIMING...THE COLDEST READINGS WILL BE AFTER MIDNIGHT THROUGH 7 OR 8 AM. * IMPACTS...FROSTBITE POSSIBLE TO SKIN EXPOSED FOR MORE THEN 30 MINUTES. * WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...3 BELOW TO 8 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. && $$
3 follow-up statements
742 WWUS41 KCTP 030208 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 908 PM EST MON FEB 2 2015 PAZ004>006-010>012-017>019-024-037-041-042-045-046-053-058-031400- /O.CON.KCTP.WC.Y.0004.150203T0600Z-150203T1400Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...MANSFIELD...WELLSBORO... LAPORTE...LOCK HAVEN...WILLIAMSPORT...BLOOMSBURG...BERWICK... POTTSVILLE 908 PM EST MON FEB 2 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY... * LOCATIONS...MUCH OF NORTH-CENTRAL PENNSYLVANIA * HAZARD TYPES...LOW WIND CHILLS * WIND CHILL READINGS...AS LOW AS 19 BELOW. * TIMING...THE COLDEST READINGS WILL BE AFTER MIDNIGHT THROUGH 7 OR 8 AM. * IMPACTS...FROSTBITE POSSIBLE TO SKIN EXPOSED FOR MORE THEN 30 MINUTES. * WINDS...WEST TO NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...5 BELOW TO 12 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. && $$ LAMBERT
006 WWUS41 KCTP 030758 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 258 AM EST TUE FEB 3 2015 PAZ004>006-010>012-017>019-024-037-041-042-045-046-053-058-031400- /O.CON.KCTP.WC.Y.0004.000000T0000Z-150203T1400Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...MANSFIELD...WELLSBORO... LAPORTE...LOCK HAVEN...WILLIAMSPORT...BLOOMSBURG...BERWICK... POTTSVILLE 258 AM EST TUE FEB 3 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WIND CHILL READINGS...AS LOW AS 15 BELOW. * IMPACTS...FROSTBITE TO SKIN EXPOSED FOR MORE THEN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. && $$ MS
821 WWUS41 KCTP 031254 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 754 AM EST TUE FEB 3 2015 PAZ004>006-010>012-017>019-024-037-041-042-045-046-053-058-031400- /O.CAN.KCTP.WC.Y.0004.000000T0000Z-150203T1400Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-COLUMBIA-SCHUYLKILL- 754 AM EST TUE FEB 3 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES ARE WARMING AND THE WIND CHILLS ARE NO LONGER EXPECTED TO BE AT OR BELOW 15 BELOW. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 2:41 PM EST, 7 minutes earlier.
Area forecast discussion, Feb 2, 2:41 PM EST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 241 PM EST MON FEB 2 2015 .SYNOPSIS... HIGH PRESSURE WILL SLIDE INTO THE MID-ATLANTIC STATES. COLD AIR AND WINDS TONIGHT WILL LEAD TO LOW WIND CHILLS. A COLD FRONT WILL PUSH INTO PENNSYLVANIA ON WEDNESDAY...CREATING SOME LIGHT SNOW. SOME OF THE COLDEST TEMPERATURES OF THE SEASON ARE POSSIBLE FRIDAY MORNING. TEMPERATURES WILL MODERATE FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... WINDS ARE GUSTING WELL INTO THE 30S ACROSS THE SRN COUNTIES. THE GRADIENT WILL STAY TIGHT INTO THE EARLY EVENING HOURS. DECOUPLING AND THE SLACKENING GRADIENT SHOULD ALLOW WINDS TO DIMINISH...BUT NOT TOTALLY GO AWAY. THEREFORE...THE WIND ADVY SHOULD BE OK TO DIE AT 01Z OR BE DROPPED EARLIER. THE LIGHTER WINDS WILL BE ACROSS THE NORTH BUT PARTIAL CLEARING AND THE BITTER COLD AIR WILL COMBINE TO MAKE WIND CHILLS AROUND -15F. THIS LEADS TO A WIND CHILL ADVY FOR MUCH OF THE AREA EXCEPT THE LOWER SUSQ AND THE S-C MTNS WHERE TEMPS WILL BE MILDER THANKS TO THE MIXED/MOVING AIR. WILL RUN THE WC ADVY THRU 9AM...AS THE WC VALUES ARE BORDERLINE AND SHOULD BE MUCH BETTER JUST SHORTLY AFTER SUNRISE. CLOUDS MAY THWART THE COOLING OVERNIGHT OVER THE N/W...BUT MSTR IS THIN. WILL MENTION FLURRIES FOR THE EVENING...BUT DROP THE MENTION AND THE SKY COVER LATER IN THE EVENING WITHOUT MUCH UPSTREAM MOISTURE AND A MOSTLY-FROZEN LAKE ERIE. && .SHORT TERM /TUESDAY/... COLD START TO THE DAY WITH LOW WIND CHILLS IN THE NORTH BUT SFC HIGH BUILDS ONTO THE MID-ATLANTIC STATES THROUGH THE DAY. WHILE WINDS DO BACK IN RESPONSE...THEY DO NOT REALLY CLIMB MUCH AT ALL IN SPEED. SCT/BKN CLOUDS MAY BE FOUND OVER THE MOUNTAINS...BUT IT SHOULD BE M/S ELSEWHERE WITH ONLY PASSING MID/HIGH CLOUDS. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... ENSEMBLE MEAN 5H PATTERN SHOWS AN ALBERTA CLIPPER DIVING SE INTO THE REGION WED/THU. ALL MED RANGE GUIDANCE TRACKS ASSOC SFC LOW NORTH OF THE STATE EARLY WED...LIKELY PRODUCING A BIT OF LGT SNOW ACROSS NORTHERN PA. A WEAK LOW ON TRAILING COLD FRONT COULD SUPPORT SOME LINGERING LGT SNOW ACROSS THE REGION /MAINLY ALLEGHENIES/ INTO EARLY THURSDAY. MODERATING TEMPS AHEAD OF CLIPPER COULD RESULT IN A DAY OF NEAR NORMAL HIGHS WEDNESDAY. HOWEVER...A REINFORCING SHOT OF ARCTIC AIR LOOKS NEARLY CERTAIN BEHIND CLIPPER LATE THIS WEEK. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... LOW PRESSURE DEEPENING OFF THE COAST. AXIS OF UPPER TROUGH WILL BE PAST BY 00Z. HIGH PRESSURE SLIDING IN FROM THE WEST...BUT THE CENTER WILL STAY TO OUR SOUTH. A COLD FRONT MOVES DOWN FROM THE NW WED. THE RAIN IS OFF TO THE EAST AND SCT SHSN HAVE KICKED IN OVER THE HIGH TERRAIN OF THE WESTERN MOUNTAINS. ANY REDUCTIONS BELOW VFR WILL BE BEFORE 20Z AT MOST TERMINALS AS THE LOW CLOUDS LIFT AND THE WIND FINALLY KICKS UP - WITH A VENGEANCE - IN THE SE AND BLOWS THE FOG AWAY. THE WIND WILL REMAIN VERY GUSTY THRU AT LEAST 00Z...AND AT LEAST 15-20 KTS SUSTAINED IN SPOTS THROUGH 03 OR 06Z. LIGHTER WIND OF 10KTS OR SO FOR THE REST OF THE PERIOD. IT MIGHT GET A LITTLE GUSTIER DURING THE DAY TUESDAY OVER THE MOUNTAINS. OUTLOOK... WED...LGT SNOW POSSIBLE N/W. THU...AM LGT SNOW POSSIBLE. FRI-SAT...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 1 AM TO 9 AM EST TUESDAY FOR PAZ004>006-010>012-017>019-024-037-041-042-045-046-049-051>053- 058. WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR PAZ024>028- 033>036-056>059-063>066. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...ROSS/FITZGERALD AVIATION...DANGELO
Hazardous weather outlook, Feb 2, 11:34 AM EST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1134 AM EST MON FEB 2 2015 PAZ024>028-033>036-056>059-063>066-031645- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 1134 AM EST MON FEB 2 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. LOW WINDS CHILLS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW WIND CHILLS ARE EXPECTED TUESDAY MORNING AND PERHAPS AGAIN ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-031645- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 1134 AM EST MON FEB 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOW WINDS CHILLS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW WIND CHILLS ARE EXPECTED TUESDAY MORNING AND PERHAPS AGAIN ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Feb 2, 10:21 AM EST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1021 AM EST MON FEB 2 2015 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-022115- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1013 AM EST MON FEB 2 2015 ...RAPIDLY FALLING TEMPERATURES MAY RESULT IN HAZARDOUS DRIVING CONDITIONS TODAY... A COLD FRONT CROSSING THE REGION WILL QUICKLY BE FOLLOWED BY PLUMMETING TEMPERATURES LATE THIS MORNING ACROSS THE NORTHERN MOUNTAINS AND LAUREL HIGHLANDS AND EARLY THIS AFTERNOON IN THE CENTRAL MOUNTAINS AND SUSQUEHANNA VALLEY. THE COMBINATION OF WET ROADS FROM OVERNIGHT PRECIPITATION ALONG WITH THE RAPIDLY FALLING TEMPERATURES MAY RESULT IN ICY CONDITIONS...ESPECIALLY ON UNTREATED ROADS...BRIDGES...AND OVERPASSES. MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER AND ROAD CONDITIONS. BE PREPARED FOR THE POTENTIAL OF ICY ROADS. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 11:38 AM EST | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Cumberland, Dauphin and 11 more | 8 hr |
Nearby
Wind Chill Advisories in Pennsylvania, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.